MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA INFRARENAL

ENDOLOGIX AFX; VELA INFRARENAL
Model Number A25-25/C95V
Medical Device Problem Code Collapse (1099)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 04/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft and an afx vela infrarenal aortic extension on (b)(6) 2023.Approximately six (6) months post initial procedure, a non-contrast ct (computed tomography) images showed the vela aortic extension was partially collapsed and blood to the lower limb appeared to be limited.Contrast ct images were taken and the vela thrombolization was confirmed.They physician then elected to explant both afx2 and vela devices and performed vessel replacement.The current patient status is unknown.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the returned device was completed.A visual and where possible functional analysis was performed.Detailed visual inspection of the afx2 bifurcated stent graft revealed no punctures.However, it was noted that the connection between the bifurcated stent graft and the vela infrarenal was slightly loose.The vela infrarenal device was inspected, and no significant findings were observed.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the vela stent collapse (buckling), thrombus in the aorta and iliacs with aortic and iliac limb stent stenosis complaints are confirmed.The complaint is most likely anatomy related.The explant complaint is unconfirmed.This is moderately consistent with the reported adverse event/incident.Procedure related harms for this complaint could not be determined.The superior stent margin of the main body was placed in the infrarenal angulation (measured 2 months post index at 58 degrees).This combined with the suboptimal placement of the infrarenal proximal extension (8.4mm below right renal artery) likely contributed to the buckling of the stent with resultant thrombus formation and stenosis.The infrarenal proximal extension only had 16.5mm of sealing zone prior to the significant angulation and the addition of the main body.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply corrections: device avail.For eval? : updated.Date received: updated.Awareness date: updated.Device eval by mfg has been updated.Device ret to mfg has been updated.Investigation finding codes: removed 3233.Investigation conclusion codes: removed 11.

Brand Name
AFX
Common Device Name
VELA INFRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key19310878
Report Number3011063223-2024-00072
Device Sequence Number19608441
Product Code MIH
UDI-Device Identifier00818009013507
UDI-Public(01)00818009013507(17)241213
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/13/2024
Device Model NumberA25-25/C95V
Device Lot Number2534198013
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2 BIFURCATED STENT GRAFT, LOT # 2675243019
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale